Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Maximal smoothness for solutions to equilibrium equations in 2D nonlinear elasticity

Author: Xiaodong Yan
Journal: Proc. Amer. Math. Soc. 135 (2007), 1717-1724
MSC (2000): Primary 35B65
Published electronically: November 15, 2006
MathSciNet review: 2286081
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: For a class of variational integrals from 2D nonlinear elasticity, we prove that any $ W^{2,2}\cap C^{1}$weak solution for the equilibrium equations is smooth. Moreover, we present an example showing that the assumption $ u\in$ $ W^{2,2}$ is optimal.

References [Enhancements On Off] (What's this?)

  • 1. R. A. Adams and John J. F. Fournier. Sobolev Spaces. second edition. Pure and Applied Mathematics, Vol. 140. Academic Press. New York-London, 2003.
  • 2. J. M. Ball. Convexity conditions and existence theorems in nonlinear elasticity. Arch. Rational Mech. Anal. 63 (1977) 337-403. MR 0475169 (57:14788)
  • 3. P. Bauman, N. Owen and D. Phillips. Maximum principles and a priori estimates for a class of problems in nonlinear elasticity. Ann. Inst. H. Poincaré 8 (1991) 119-157. MR 1096601 (92c:35040)
  • 4. P. Bauman, N. Owen and D. Phillips. Maximal smoothness of solutions to certain Euler-Lagrange equations from nonlinear elasticity. Proc. Royal. Soc. Edinburgh 119A (1991) 241-263. MR 1135972 (92m:73042)
  • 5. J. Bevan and X. Yan. Minimizers with topological singularities in two dimensional elasticity. ESAIM Control Optim. Calc. Var., to appear.
  • 6. R. Coifman, P. L. Lions, Y. Meyer and S. Semmes. Compensated compactness and Hardy spaces. J. Math. Pures Appl. (9) 72 (1993), no. 3, 247-286.MR 1225511 (95d:46033)
  • 7. C. Fefferman and E. M. Stein. $ H^{p}$ spaces of several variables. Acta Math. 129 (1972), no. 3-4, 137-193. MR 0447953 (56:6263)
  • 8. R. Ogden. Large deformation isotropic elasticity: On the correlation of theory and experiment for compressible rubberlike solids. Proc. Roy. Soc. Edinburgh 328A (1972) 567-583.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 35B65

Retrieve articles in all journals with MSC (2000): 35B65

Additional Information

Xiaodong Yan
Affiliation: Department of Mathematics, Michigan State University, East Lansing, Michigan 48824

Keywords: Equilibrium equations, weak solution, maximal smoothness
Received by editor(s): August 10, 2005
Received by editor(s) in revised form: December 22, 2005
Published electronically: November 15, 2006
Additional Notes: This research was partially supported by NSF grant DMS-0431710 and IRGP grant from Michigan State University.
Communicated by: David S. Tartakoff
Article copyright: © Copyright 2006 American Mathematical Society

American Mathematical Society